Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 12, 2014, 5:48 PM EDT for Hampton County, South Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 12, 2014, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:07 PM EDT | TSTM WND DMG | 1 Nw Varnville, SC | SOUTH CAROLINA PATROL REPORTS TREE DOWN ALONG MAGNOLIA STREET AND ELM STREET. |
| Jun 12, 6:07 PM EDT | TSTM WND DMG | Varnville, SC | SOUTH CAROLINA PATROL REPORTS SEVERAL TREES DOWN IN THE VARNVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS52 KCHS 122148
SVRCHS
SCC049-122230-
/O.NEW.KCHS.SV.W.0048.140612T2148Z-140612T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 546 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
NEAR LURAY...MOVING NORTHEAST AT 20 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LURAY...LAKE WARREN STATE PARK...HAMPTON...VARNVILLE...
CROCKETVILLE...ALMEDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3302 8107 3300 8105 3299 8105 3296 8101
3290 8099 3289 8097 3288 8096 3288 8095
3286 8093 3283 8090 3276 8125 3283 8126
TIME...MOT...LOC 2146Z 243DEG 17KT 3282 8122
$$3 follow-up statements
330
WWUS52 KCHS 122202
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT THU JUN 12 2014
SCC049-122230-
/O.CON.KCHS.SV.W.0048.000000T0000Z-140612T2230Z/
HAMPTON SC-
602 PM EDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF HAMPTON COUNTY...
AT 603 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LAKE WARREN STATE PARK...MOVING
NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...CROCKETVILLE...HAMPTON...MILEY...VARNVILLE
AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3286 8123 3302 8107 3300 8105 3299 8105
3296 8101 3290 8099 3289 8097 3288 8096
3288 8095 3286 8093 3283 8091 3278 8119
TIME...MOT...LOC 2203Z 243DEG 17KT 3286 8113
$$265
WWUS52 KCHS 122216
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT THU JUN 12 2014
SCC049-122230-
/O.CON.KCHS.SV.W.0048.000000T0000Z-140612T2230Z/
HAMPTON SC-
616 PM EDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF HAMPTON COUNTY...
AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR HAMPTON-VARNVILLE AIRPORT...MOVING
NORTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...CROCKETVILLE...HAMPTON...MILEY...VARNVILLE
AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3302 8107 3300 8105 3299 8105 3297 8103
3296 8101 3290 8099 3289 8097 3288 8096
3288 8095 3286 8093 3283 8092 3278 8119
3286 8123
TIME...MOT...LOC 2217Z 243DEG 17KT 3289 8106
$$619
WWUS52 KCHS 122230
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT THU JUN 12 2014
SCC049-122239-
/O.EXP.KCHS.SV.W.0048.000000T0000Z-140612T2230Z/
HAMPTON SC-
630 PM EDT THU JUN 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY
WILL EXPIRE AT 630 PM EDT...
AT 629 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3302 8107 3300 8105 3299 8105 3297 8103
3296 8101 3290 8099 3289 8097 3288 8096
3288 8095 3286 8093 3283 8092 3278 8119
3286 8123
TIME...MOT...LOC 2229Z 243DEG 17KT 3292 8100
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:09 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 12, 4:09 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT THU JUN 12 2014 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES THROUGH FRIDAY. A WEAK FRONT WILL STALL ACROSS THE AREA SATURDAY BEFORE DISSIPATING LATE SUNDAY. ATLANTIC HIGH PRESSURE WILL REBUILD EARLY NEXT WEEK AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WEST/SOUTHWEST LOW LEVEL FLOW HAS EFFECTIVELY DELAYED INLAND SEABREEZE PROGRESSION UNTIL LATE THIS AFTERNOON...WITH RECENT SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATING THE BOUNDARY IS CURRENTLY PUSHING AWAY FROM THE COAST. ISOLATED THUNDERSTORMS HAVE INITIATED ALONG THE SEABREEZE DURING THE PAST HOUR...WHILE SCATTERED CONVECTION WEST OF INTERSTATE 95 HAS BEEN DRIVEN BY VORTICITY ENERGY SPINNING ALONG THE BASE OF AN ELONGATED UPPER TROUGH JUST TO THE WEST. AS THIS ACTIVITY STEADILY PROGRESSES EASTWARD...IT WILL EVENTUALLY INTERACT WITH THE SEABREEZE DURING THE NEXT FEW HOURS. THERE IS ALSO EVIDENCE IN MODEL SOLUTIONS THAT A LOW LEVEL JET WILL DEVELOP ALONG THE COASTLINE BY THIS EVENING...AND CONSIDERING UPPER LEVEL SUPPORT FROM THE APPROACHING TROUGH...THUNDERSTORM ACTIVITY COULD BECOME ORGANIZED. BOUNDARY AND SEABREEZE INTERACTIONS WITHIN MODERATE INSTABILITY COULD SUPPORT THE INTENSIFICATION OF THUNDERSTORMS TO SEVERE LEVELS. ALTHOUGH THE OVERALL THREAT WILL BE LIMITED BY POOR MID LEVEL LAPSE RATES AND WEAK SHEAR...DCAPE VALUES ABOVE 1000 J/KG CURRENTLY ACROSS PORTIONS OF THE FORECAST AREA SUGGESTS THE POTENTIAL FOR DAMAGING WIND GUSTS...WHILE LOWER WET BULB ZERO HEIGHTS COULD SUPPORT ISOLATED LARGE HAIL. IT SHOULD BE NOTED THAT THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FREQUENT/EXCESSIVE LIGHTNING WITH ANY THUNDERSTORMS. AT LEAST ISOLATED CONVECTION COULD LINGER INTO THE EVENING HOURS...AND CONSIDERING THE AMPLIFIED PATTERN ALOFT AND MEANDERING MESOSCALE BOUNDARIES...ISOLATED LATE NIGHT SHOWERS THUNDERSTORMS CANNOT BE RULED OUT. WILL INDICATE SLIGHT CHANCES FOR CONVECTION THROUGH MIDNIGHT...ALTHOUGH THE BEST COVERAGE AND STRONGER ACTIVITY WILL HAVE WANED DURING THE EVENING HOURS. LOW TEMPERATURES WILL RANGE FROM THE UPPER 60S TO LOWER 70S UNDER PLENTIFUL DEBRIS MID AND HIGH LEVEL CLOUDS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...A MID LVL TROUGH OF LOW PRESSURE WILL SHIFT NORTHEAST OF THE AREA EARLY...WITH MAINLY A WEST DOWNSLOPING WIND TO FOLLOW THROUGH MOST OF THE DAY. THE PATTERN WILL LIKELY LIMIT MOST CONVECTION THROUGH AT LEAST LATE MORNING AS SFC DEWPTS MIX OUT INTO THE MID 60S OVER MOST LOCATIONS. MODELS THEN INDICATE THAT A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE EVENING...WHICH COULD SPARK A FEW SHOWERS AND/OR THUNDERSTORMS BEFORE DIURNAL HEATING IS LOST. HAVE THUS MAINTAINED A SLIGHT CHANCE TO LOW-END CHANCE POPS OVER THE AREA. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOW 90S INLAND. OVERNIGHT LOWS SHOULD REMAIN THE LOW TO MID 70S. SATURDAY...CONDITIONS SHOULD REMAIN UNSETTLED AS THE WEAK FRONT AND MID LVL LOW BECOME POSITIONED OVER THE SOUTHEAST AND THEN STALL OVER OR NEAR SOUTHERN AREAS IN SOUTHEAST GEORGIA. LIGHT SOUTHERLY FLOW SOUTH OF THE FRONT WILL LIKELY LEAD TO AN INLAND MOVING SEABREEZE DURING THE AFTERNOON AND THE POTENTIAL OF ENHANCED CONVECTION AS BOUNDARY INTERACTIONS OCCUR. A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY DURING PEAK HEATING. OVERALL HIGH TEMPS SHOULD BE AROUND 90 DEGREES...WARMEST INLAND. OVERNIGHT LOWS WILL RANGE BETWEEN THE UPPER 60S TO LOWER 70S. SUNDAY...THE STALLED FRONT AND/OR WEAK MID LVL LOW WILL LIKELY BE IN A WEAKENING/DISSIPATING PHASE OVER THE AREA AS WE ENTER INTO EARLY NEXT WEEK...BUT MOISTURE WILL LIKELY DEEPEN OVER THE AREA DUE TO A PERSISTENT SOUTHERLY FLOW. CHANCES OF SHOWERS AND/OR THUNDERSTORMS WILL ONCE AGAIN BE IN THE FORECAST...MAINLY DURING AFTERNOON HOURS WHEN A SEABREEZE IS EXPECTED TO SHIFT INLAND. WEAK WIND SHEAR AND POOR MID LVL LAPSE RATES SUGGEST PULSE TYPE THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL AT TIMES. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO AROUND 90. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE REMNANTS OF THE UPPER LOW WILL PERSIST INTO MONDAY...WITH BETTER COVERAGE OF SHOWERS AND TSTMS DEVELOPING MAINLY ALONG THE SEA BREEZE. TUESDAY THROUGH THURSDAY AN UPPER RIDGE WILL REGAIN CONTROL WITH BERMUDA HIGH PRESSURE AT THE SURFACE. THIS WILL BRING A RETURN TO MORE TYPICAL SUMMER WEATHER WITH HIGHS IN THE LOWER 90S AND ISOLATED AFTERNOON/EVENING SHOWERS AND STORMS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE SEABREEZE HAS BEEN SLOW TO PROGRESS INLAND LATE THIS AFTERNOON DUE TO A MORE WEST/SOUTHWEST LOW LEVEL FLOW. HAVE INDICATED WINDS BACKING TO THE SOUTH AT KCHS BY 19Z...WHILE DELAYED UNTIL 20Z AT KSAV. SHOWERS/THUNDERSTORMS WILL EVENTUALLY DEVELOP ALONG THE DELAYED SEABREEZE...AND HAVE THUS NARROWED DOWN THE TEMPO TSRA GROUP FOR BOTH TAF SITES TO ALIGN WITH SEABREEZE PROGRESSION. WILL MAINTAIN VCTS AND CB CLOUDS THROUGH 01Z TO ACCOUNT FOR LINGERING CONVECTION INTO THE EARLY EVENING TIME FRAME. VARIABLE CLOUDINESS THROUGH THE PERIOD WILL BE PREVAILING VFR...EXCEPT FOR ANY BRIEF REDUCTIONS IN VSBYS/CIGS WITHIN THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT RESTRICTIONS AT EITHER TERMINAL EACH AFTERNOON/EARLY EVE DUE TO SHOWERS/THUNDERSTORMS. && .MARINE... TONIGHT...A SOUTH/SOUTHWEST FLOW WILL PREVAIL ACROSS THE COASTAL WATERS BETWEEN HIGH PRESSURE FAR OUT IN THE ATLANTIC AND A DEVELOPING TROUGH OF LOW PRESSURE INLAND. A LOW LEVEL JET WILL STRENGTHEN AND THE SURFACE PRESSURE GRADIENT WILL TIGHTEN OVER THE WATERS EARLY THIS EVENING...AS THE INLAND TROUGH SHIFTS CLOSER TO THE COAST. LATEST BUOY AND COASTAL OBSERVATIONS ARE CURRENTLY IN THE 15 TO 20 KT RANGE. WILL NEED TO MONITOR TRENDS CLOSELY DURING THE NEXT SEVERAL HOURS...AS THERE IS SOME EVIDENCE THAT MARGINAL SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP OVER THE OUTER GEORGIA WATERS FOR A FEW HOURS THIS EVENING. HOWEVER...LIMITED CONFIDENCE IN THE TIMING AND DURATION OF GUSTS TO 25 KT IN THE OFFSHORE WATERS PRECLUDES ISSUING AN ADVISORY AT THIS TIME. SEAS WILL BUILD AS HIGH AS 3 TO 4 FT ACROSS THE WATERS...PEAKING UP TO 5 FT FOR A FEW HOURS BEYOND 20 NM. FRIDAY THROUGH TUESDAY...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS AS ATLANTIC HIGH PRESSURE DOMINATES THE COASTAL WATERS. IN GENERAL...SOUTH TO SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15-20 KTS...HIGHEST ALONG THE COAST DURING AFTERNOON SEABREEZE CIRCULATIONS AND OUTER GEORGIA WATERS INTO EARLY WEEKEND. SEAS WILL BE NO GREATER THAN 3-4 FT...HIGHEST FRIDAY NIGHT INTO EARLY SATURDAY BEYOND 20 NM FROM THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...DPB LONG TERM...JRL AVIATION...WMS/DPB MARINE...WMS/DPB/JRL
Hazardous weather outlook, Jun 12, 4:44 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 444 AM EDT THU JUN 12 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-131000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 444 AM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON INTO THIS EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. ALTHOUGH THE POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...THE THREAT IS SLIGHTLY GREATER FROM THE CHARLESTON TRI-COUNTY AREA SOUTH THROUGH NORTH COASTAL GEORGIA LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 12, 3:35 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT THU JUN 12 2014
GAZ140-141-122000-
COASTAL MCINTOSH-INLAND MCINTOSH-
335 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 400 PM EDT...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DARIEN...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DARIEN...ASHINTILLY...CARNIGAN...MERIDIAN...WOLF ISLAND...VALONA...
SAPELO ISLAND...RACCOON BLUFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8140 3131 8143 3133 8144
3135 8152 3140 8158 3144 8159 3154 8131
3153 8118 3140 8126 3137 8124 3138 8128
3139 8130 3143 8132 3138 8130 3137 8128
3133 8128 3132 8125 3129 8129
TIME...MOT...LOC 1935Z 256DEG 27KT 3131 8144Special weather statement, Jun 12, 4:44 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU JUN 12 2014
SCZ042>045-122145-
DORCHESTER-HAMPTON-INLAND BERKELEY-INLAND COLLETON-
444 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
HAMPTON...BERKELEY AND COLLETON COUNTIES THROUGH 545 PM EDT...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM REEVESVILLE TO
HAMPTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
REEVESVILLE...MILEY...MOUNT ZION...WILLIAMS...INDIAN FIELD...
ROSINVILLE...GIANT...ISLANDTON...TEXAS...HARLEYVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THESE STORMS STRENGTHEN OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3276 8061 3280 8131 3310 8094 3307 8090
3313 8089 3333 8051 3328 8047 3326 8036
3328 8028 3335 8024 3336 7991
TIME...MOT...LOC 2044Z 260DEG 40KT 3320 8067 3287 8113Local storm report, Jun 12, 4:49 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM RIP CURRENTS FOLLY BEACH 32.66N 79.92W
06/12/2014 CHARLESTON SC LIFEGUARD
ONE WEAK RIP CURRENT SPOTTED BY LIFEGUARDS JUST RIGHT
OF THE GUARDED SWIMMING AREA.
&&
EVENT NUMBER CHS1400693
JHPSpecial weather statement, Jun 12, 4:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT THU JUN 12 2014
GAZ119-SCZ047-048-051-122145-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER-
452 PM EDT THU JUN 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 545 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CHELSEA TO
HUTCHINSON ISLAND...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUN CITY...JASPER...NEVADUM...OLD HOUSE...MURAD...KNOWLES...LAUREL
BAY...ROSE HILL...BURTON...CLARENDON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3208 8109 3210 8108 3212 8112 3215 8111
3216 8113 3241 8099 3260 8084 3252 8053
3228 8059 3225 8063 3222 8063 3221 8067
3214 8075 3211 8083 3212 8083 3208 8087
TIME...MOT...LOC 2053Z 246DEG 24KT 3237 8089 3215 8108Local storm report, Jun 12, 5:26 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 NW BELLINGER HILL ARE 32.20N 81.03W
06/12/2014 M0.70 INCH JASPER SC FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED AT LEVY FIRE DEPARTMENT.
&&
EVENT NUMBER CHS1400694
JHPLocal storm report, Jun 12, 5:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 1 WNW PRITCHARDVILLE 32.24N 80.98W
06/12/2014 BEAUFORT SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN NEAR
THE INTERSECTION OF HIGHWAY 46 AND HIGHWAY 170.
&&
EVENT NUMBER CHS1400695
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:24 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jun 12, 4:44 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 61 min |
| Jun 12, 4:52 PM EDT | Special Weather Statement | CHS | Beaufort | 53 min |
| Jun 12, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 60 min |
| Jun 12, 6:02 PM EDT | Special Marine Warning | CHS | 58 min | |
| Jun 12, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 64 min |
| Jun 12, 7:14 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Jun 12, 7:52 PM EDT | Special Weather Statement | CHS | Jasper | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.